MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: echelon microcatheter product id unk-nv-echelon (lot unknown); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that while inserting the axium prime bare 3d coil into the echelon 45° catheter, an unusual resistance was noted.Similar resistance was also felt during the removal.Coil resistance/stuck within sheath was also reported.Upon inspection after removal, the formation of a knot-like structure was observed.The coil was replaced with a medtronic product to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing coil embolization surgery for treatment of an unruptured, saccular, anterior communicating aneurysm with a max diameter of 3 mm and a 2 mm neck diameter.It was noted the patient's blood flow was ordinary and vessel tortuosity was moderate.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Ancillary devices included: asahi fubuki guidecatheter.
 
Additional Manufacturer Narrative
Updated a2, a3, b5, d9 h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the resistance and the coil damage was not determined.Resistance was encountered from the hub to the proximal section of the catheter.The coil did not come out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.No kink or damage to the catheter was observed after removal.It is unknown if any specific issues resulted in the damage found, and it is also unknown if the introducer sheath was held vertically during preparation.
 
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used: vis m-81805 203cm ruler m-83360 pin gauges m-84081 m-84083 drawing(s) referenced: (b)(4) rev.B; 50796doc1 rev.C as found condition: the axium prime device was returned for analysis within a shipping box, a resealable plastic biohazard pouch, an opened axium prime outer carton (lot- 230108760), and opened axium prime inner pouch (lot- 230108760), and within an introducer sheath.No microcatheter was returned.Visual inspection/damage location details: the introducer sheath was returned in good condition and found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.No damage was found with the actuator interface or the break indicator.The pushwire was found to be bent within the introducer sheath at ~187.8cm and at ~189.5cm from the proximal end of the pushwire.The axium prime implant coil was found to be stretched, damaged, and found to be knotted outside of the distal end of the introducer sheath; in addition, the implant coil was found to be intact with the pushwire detach element.No other anomalies were observed.Testing/analysis: during testing the axium prime device failed to be resheathed.The axium prime implant coil tip od (outer diameter) was measured and found to be 0.0100¿ which is within specification (specification: 0.0108¿ +.0010¿/-.0020¿).The introducer sheath id (inner diameter) was measured and found to be 0.018¿ (0.46mm) which is within specification.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/failure to resheath¿ was able to be confirmed.During testing the axium prime device failed to resheath.The likely cause was determined to be ¿damaged (knotted) coil¿; although, another possible for the failure to resheath could also be cause by ¿failure to hydrate per ifu or sheath not held vertically during hydration; however, the root cause was unable to be determined.Based on the device analysis and reported information, the customer¿s report of ¿coil kink/damage¿ was able to be confirmed.A few possible causes of coil kink/damage are but not limited to damaged during preparation, patient vessel tortuosity and/or advancing device against resistance; however, the root cause was unable to be determined.Based on the device analysis and reported information, the customer¿s report of ¿stuck in sheath¿ was unable to be confirmed, as the axium prime implant coil was returned damaged and partially stuck advanced of the distal tip of the introducer sheath.A few possible cause of resistance are but not limited to damaged implant coil ,damage during preparation, overtightening of rhv, and/or improper hubbing technique; however, the root cause was unable to be determined.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance stuck in hub¿ ¿coil resistance stuck in catheter¿ were both unable to be confirmed; however, the events could not be ruled out.Some of the damage found with the axium prime device is consistent with advancement against resistance.A few possible causes for resistance within a catheter are but not limited to tortuous anatomy and/or damage or kink to pushwire , user advances coil against resistance, damage to coil due to excessive tightening of rhv, catheter hub transition, and/or sheath not properly seated in hub; however, the root cause was unable to be determined.The echelon-10 microcatheter mentioned in the report was not returned; therefore, any contribution the device had towards the resistance/damage was unable to be assessed.The condition of the catheter was unable to be analyzed.It was noted the patient's blood flow was ordinary and vessel tortuosity was moderate, which could be another possible cause for resistance during advancement.The asahi fubuki guide catheter mentioned in the report was not returned, nor were there any details about the device provided.Compatibility cannot be confirmed.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu); in addition, a continuous saline flush was administered and maintained as indicated in the ifu.The report notes that ¿ it is also unknown if the introducer sheath was held vertically during preparation¿.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24201390
Report Number9617601-2026-00728
Device Sequence Number5420293
Product Code KRD
UDI-Device Identifier00847536021235
UDI-Public(01)00847536021235(17)271114(10)230108760
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number230108760
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer01/30/2026
04/02/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date02/20/2026
04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age67 YR
Patient SexFemale